Alert archive / Texas / Tornado Warnings in 2013
Tornado Warning 31, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at May 30, 2013, 7:02 PM CDT for Montague County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2013, 7:02 PM CDT (00:02 UTC)
- Expired
- May 30, 2013, 7:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Montague County, TX
The radar
The Altus AFB radar (KFDR), 142 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 2:51 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1137 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1610 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 9.4
The text
As transmitted, in the capitals the NWS used until 2016.
102
WFUS54 KFWD 310002
TORFWD
TXC337-310030-
/O.NEW.KFWD.TO.W.0031.130531T0002Z-130531T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
702 PM CDT THU MAY 30 2013
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN MONTAGUE COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 730 PM CDT
* AT 702 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER NORTH
CENTRAL MONTAGUE COUNTY...MOVING EAST AT 15 MPH.
* THE TORNADO WILL BE NEAR...
RURAL NORTHEASTERN MONTAGUE COUNTY AT 720 PM CDT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR BATHROOM...CLOSET...OR HALLWAY ON THE LOWEST
FLOOR OF YOUR BUILDING. COVER YOURSELF WITH BLANKETS...PILLOWS...OR A
MATTRESS FOR PROTECTION.
&&
LAT...LON 3391 9747 3391 9748 3377 9749 3383 9770
3390 9770 3392 9759 3391 9754 3392 9752
3392 9749
TIME...MOT...LOC 0002Z 259DEG 15KT 3385 9764
$$
HAMPSHIRE1 follow-up statement
855
WWUS54 KFWD 310010
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
710 PM CDT THU MAY 30 2013
TXC337-310030-
/O.CON.KFWD.TO.W.0031.000000T0000Z-130531T0030Z/
MONTAGUE TX-
710 PM CDT THU MAY 30 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
NORTHEASTERN MONTAGUE COUNTY...
AT 709 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS
LOCATED OVER NORTH CENTRAL MONTAGUE COUNTY...JUST EAST OF LAKE
NOCONA...MOVING EAST AT 15 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EVACUATE MOBILE HOMES FOR A STORM SHELTER OR PERMANENT BUILDING. IF
NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH AND COVER
YOUR HEAD.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR NORTH CENTRAL TEXAS.
&&
LAT...LON 3391 9747 3391 9748 3377 9749 3383 9770
3390 9770 3392 9759 3391 9754 3392 9752
3392 9749
TIME...MOT...LOC 0009Z 261DEG 13KT 3385 9762
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at May 30, 6:14 PM CDT, 48 minutes earlier.
Area forecast discussion, May 30, 6:14 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 614 PM CDT THU MAY 30 2013 .AVIATION... DRYLINE EXTENDS FROM EAST OF KLTS TO WEST OF KSJT AT 23Z WITH AN UPPER LEVEL TROUGH AXIS PIVOTING THROUGH THE REGION. CONVECTION DEVELOPMENT HAS BEEN ISOLATED SOUTH OF THE RED RIVER WITH MORE EXTENSIVE SEVERE STORMS OCCURRING ACROSS SOUTHERN OKLAHOMA AROUND KDUC. EXPECT A FEW SHOWERS MAINLY NORTH OF THE METROPLEX TERMINALS THIS EVENING WITH MORE SIGNIFICANT ACTIVITY ALONG AND NORTH OF THE RED RIVER. A SIMILAR SITUATION IS ON TAP FOR FRIDAY AFTERNOON AND NIGHT AS CONVECTION WILL BE THE STRONGEST NORTH THROUGH NORTHEAST OF THE DFW METROPLEX. MVFR CIGS WILL RETURN AGAIN TONIGHT AS STRONG LOW LEVEL WINDS CONTINUE ACROSS THE REGION. EXPECTED ARRIVAL AROUND 07Z AT KACT AND BY 09Z ACROSS THE METROPLEX. THE MVFR CIGS FRIDAY MORNING WILL LIFT THROUGH MID/LATE MORNING AND ARE EXPECTED TO BECOME VFR CIGS ABOVE 4 KFT AROUND 18Z. WITH A DEEP H500 UPPER LOW TO THE NORTH THE NEXT 24-30 HOURS AND STRONG TO SEVERE CONVECTION ACROSS OKLAHOMA AND INTO THE GREAT LAKES REGION TONIGHT...WILL KEEP WINDS SOUTH AT 15-22KT WITH G28-30KTS THROUGH THE ENTIRE TAF CYCLE. 75 && .PREV DISCUSSION... /ISSUED 322 PM CDT THU MAY 30 2013/ LOW COVERAGE SUPERCELLS ARE FORMING FROM WICHITA FALLS SOUTHWEST TOWARDS SWEETWATER. TORNADO WATCH 254 HAS BEEN ISSUED FOR NORTHWEST COUNTIES DUE TO DECENT HODOGRAPHS AND MLCAPE VALUES ABOVE 2000 J/KG...THE BEST FORCING IS FARTHER NORTH IN OKLAHOMA AND SOUTHERN KANSAS...SO THE THREAT SHOULD DIMINISH AFTER SUNSET AS LOWER LEVELS STABILIZE AND THE STORMS MOVE INTO LESS STABLE AIR. THE CAP IS EXPECTED TO REMAIN IN PLACE FARTHER TO THE SOUTHEAST...WITH CURRENT AFTERNOON SHOWERS IN THE EAST MOVING NORTHEAST THIS EVENING. AFTER THEY EXIT...AREAS SOUTH OF THE INTERSTATE 20 CORRIDOR SHOULD STAY DRY. ON FRIDAY NORTH TX WILL BE BETWEEN SYSTEMS...WITH NO PRECIP FORECAST THROUGH SUNRISE SATURDAY. THE NAM...WHICH HAS BEEN TOO WET AND UNSTABLE TODAY...IS UNSTABLE TOMORROW AS WELL. IF LATER GUIDANCE INCREASES STORM CHANCES FRIDAY...POPS WILL HAVE TO BE INCREASED. SHOWER/THUNDERSTORM CHANCES CLIMB SATURDAY MORNING AS A COLD FRONT MOVES INTO NORTHWEST COUNTIES. PRECIP WILL BE MORE LIKELY SATURDAY EVENING IN THE NORTH HALF OF THE AREA...SPREADING INTO SOUTH CENTRAL COUNTIES BY SUNDAY MORNING WHERE THE FRONT IS FORECAST TO STALL. THE REST OF THE FORECAST WEEK LOOKS DRY...WITH NEAR NORMAL TEMPERATURES...SOUTH WINDS...AND GULF MOISTURE TO KEEP THE HUMIDITY UP. 84 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 75 92 77 86 65 / 20 5 10 30 50 WACO, TX 75 93 76 91 68 / 10 5 10 20 40 PARIS, TX 72 87 76 83 62 / 20 5 10 40 50 DENTON, TX 75 90 76 84 64 / 20 5 10 40 50 MCKINNEY, TX 74 91 76 85 64 / 20 5 10 40 50 DALLAS, TX 75 94 77 89 65 / 20 5 10 30 50 TERRELL, TX 74 93 77 91 65 / 20 5 10 30 50 CORSICANA, TX 75 93 77 92 68 / 10 5 10 20 40 TEMPLE, TX 76 93 76 92 69 / 10 5 10 10 30 MINERAL WELLS, TX 73 94 75 85 64 / 20 5 10 30 50 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 75/
Hazardous weather outlook, May 30, 3:05 PM CDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 305 PM CDT THU MAY 30 2013 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-311230- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 305 PM CDT THU MAY 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THROUGH TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH THIS EVENING MAINLY ALONG AND NORTH OF THE I-20 CORRIDOR. SOME STORMS NORTH OF AN EASTLAND TO DECATUR TO COOPER LINE WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS. AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS THIS WEEKEND. THE BEST CHANCES WILL OCCUR SATURDAY EVENING. A FEW SEVERE STORMS MAY BE SEVERE WITH HAIL AND DAMAGING WIND GUSTS SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THROUGH THIS EVENING...MAINLY NORTH OF EASTLAND TO DECATUR TO COOPER LINE.
In the hours before
Local storm report, May 30, 6:17 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
617 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 2 SE RINGGOLD 33.80N 97.93W
05/30/2013 E0.75 INCH MONTAGUE TX AMATEUR RADIO
AT THE INTERSECTION OF HWYS 81 AND 82Local storm report, May 30, 6:47 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
647 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL 7 NE NOCONA 33.85N 97.64W
05/30/2013 E1.00 INCH MONTAGUE TX FIRE DEPT/RESCUE
NOCONA VFD REPORTED QUARTER HAIL AT LAKE NOCONAThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:30 PM CDT | Tornado Warning | FWD | Cooke, Montague | 30 min |
Nearby
Tornado Warnings in Texas, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.